How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26779
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I recently had genetic testing done due to extreme anxiety

This answer was rated:

I recently had genetic testing done due to extreme anxiety and panic attacks to try to find the right medication. Pristiq was the only SSRI or SRNI that it said I could tolerate (I am very sensitive to medication and very fortunate for this test). I started it two weeks ago but I am not taking the full 50mg, I am cutting it and probably taking around 20 mg and am going up slowly. I am also on Klonopin but have been able to go down a bit because the Pristiq is working great for anxiety.

My question is this: I get very tired on the Pristiq especially in the afternoon. I am now taking it at night because I fall asleep very quickly. Does the grogginess/blurriness eventually go away with this drug, or is this a side-effect that I will have to live with? The other side-effects (anxiety, insomnia, jaw clenching) have pretty much subsided. Also, how would you recommend I continue with the Klonopin? I am down to 1mg (I was at 1.25). It hits me fast now so my thought was to drop .125 each month and see what happens. One last question - could Pristiq cause lower back pain? My back has been bothering me but I can't determine if it is because I slept on my stomach one night or if it could be the drug. Thanks.
Hi--you need to give the Pristiq another one to two weeks since the side effects should resolve by then. I agree on the Klonipin taper and could be that the combination of the two meds is somewhat responsible for your symptoms. As for the back pain, that particular side effect isn't listed for Pristiq so I don't think it's a medication problem there.
Dr. Chip and 2 other Health Specialists are ready to help you
Customer: replied 3 years ago.

Thank you!

My pleasure--please remember to rate my service to you